Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Epilepsy

Vimpat symptoms

02/02/2010

Question:

I AM CURRENTLY ON LAMICTAL AND TRILEPTAL. MY DOCTOR STARTED ME ON VIMPAT. MY NEUROLOGIST WANTS TO EVENTUALLY REPLACE THE TRILEPTAL WITH VIMPAT, SO THAT I WILL BE ON LAMICTAL AND VIMPAT. I HAVE STARTED TO INCREASE THE VIMPAT AND DECREASE THE TRILEPTAL. LATELY THOUGH I HAVE NOTICED A TINGLING SENSATION IN MY LEGS, BETWEEN MY KNEE AND FOOT. IS THIS NORMAL WITH VIMPAT OR DO YOU THINK IT IS NOT RELATED TO THE MEDICATION. IF IT IS RELATED TO VIMPAT, IS THIS A SERIOUS SYMPTOM. ALSO IF IT IS MEDICATION RELATED, CAN IT BE CAUSED BY THE THREE DRUGS INTERACTING WITH EACH OTHER.

Answer:

The symptoms you describe are not typical side effects from Vimpat. Please be sure to contact your physician to discuss these new symptoms. 

For more information:

Go to the Epilepsy health topic, where you can:

Response by:

David M Ficker, MD David M Ficker, MD
Associate Professor
College of Medicine
University of Cincinnati